MAUDE Adverse Event Report: AV-TEMECULA-CT RX ACCULINK CAROTID STENT SYSTEM

AV-TEMECULA-CT RX ACCULINK CAROTID STENT SYSTEM
Catalog Number 1011343-30
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents reported from this lot.The investigation determined that the reported failure to advance appears to be related to circumstances of the procedure.Based on the reported information, anatomical conditions contributed to the difficulty advancing the device through the lesion, which was described as long calcified lesion.Additionally, the treatments also appear to be related to the operational circumstances of the procedure as a surgical cut down was performed to remove the prolapsed sheath, the acculink sds and the filter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The emboshield device is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a long calcified lesion in the right internal carotid artery.Following the difficult placement of a non- abbott introducer sheath, the filter of a large emboshield nav6 embolic protection system (eps) was advanced and successfully deployed distal to the lesion.A 6-8 mm acculink stent delivery system (sds) was advanced but failed to cross the lesion due to the anatomy.The lesion was therefore further pre-dilated with a non-abbott balloon catheter.Whilst the balloon was inflated, the patient suffered a transient ischemic attack and an episode of hypotension.The symptoms were transient while the balloon was inflated.Following this the acculink sds was re-advanced; however did not cross the lesion again due to the anatomy.As a result of the type 2 anatomy, the non-abbott guide sheath prolapsed back and was no longer in the carotid artery.No attempts were made to remove the acculink sds or the filter due to the prolapsed sheath.The patient underwent a surgical cut down to remove the prolapsed sheath, the acculink sds and the filter.A carotid endarterectomy was performed for the lesion.Post procedure the patient was reported to have some slurred speech but was recovering well.No additional information was provided.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8112064
Report Number2024168-2018-09110
Device Sequence Number1694040
Product Code NIM
UDI-Device Identifier08717648076367
UDI-Public08717648076367
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number1011343-30
Device Lot Number7051861
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR